MAUDE Adverse Event Report: ZIMMER CAS ROSA PERSONA TKA CUT GUIDE A; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS ROSA PERSONA TKA CUT GUIDE A; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a tka surgery and the cuts performed on the tibia and femur resections were 3mm off (overcut) from planned resection values.The procedure was completed using a larger poly with no known impact or consequence to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Zimmer biomet complaint : (b)(4).This final report is being submitted to relay corrected and additional information.Summary: technical review and physical evaluation: subject matter expert log analysis of the reported event, confirmed ¿the femur resection and cut block.But the log do not confirm the tibia resection.The femur over-resection was confirmed by the validation data both on the medial and lateral resection.The over-resection was also confirmed with a caliper measurement.The tibia resection.The logs do not reveal any registered validation data for the tibia cut.The live cut values and the validation tool are visible to the camera toward the end of the resection flow.It is possible that the user saw the validated value and simply did not accept them.Unfortunately, this means the value seen on screen was not recorded in the logs.The cut block would not passing checkpoint validation: technical and physical inspection of the cut block showed crushed threads at one of the two thumbs screws along with excessive wear at the cut slots areas.It was deemed non-conform by the manufacturing team.This could have affected the mounting of the cut block and resulted in the checkpoint failures.Others factors contributed to the reported event: femur and tibia 3mm over-resection: change of orientation of the camera, or change of orientation of the base tracker.The second registration might have been affected by non-optimal mounting of the arm reference, an instability of the robot or camera, preventive maintenance, software and hardware upgrade was performed by a field service technician on (b)(6) 2021, robotic system was tested as per procedure, all tests passed successfully.No device or software issues were found.Dhr was reviewed and no discrepancies related to the reported event were found.Root cause: a precise root cause for reported resections discrepancies cannot be determined.Probable cause is robot base tracker movement.Other potential factors include: damaged or worn cut block; instability of the robot camera; an unusual landmarking section and a movement of the bone tracker; erroneous landmarks on a generic bone model; poor six-point registration; defective validation tool/loose validation tool tracker/validation tool not mounted correctly.A precise root cause for reported checkpoint failure for cut guide cannot be determined.Although the cut guide was found to be damaged through use by zimmer staff, a probable root cause is a movement of robot base tracker.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent a robotic assisted tka surgery and the cuts performed on the tibia and femur resections were 3mm off (overcut) from planned resection values due to a defective cutting block.The procedure was completed using a larger poly with no known impact or consequence to the patient.Attempts have been made and no further information has been provided.

Brand Name
ROSA PERSONA TKA CUT GUIDE A
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12624672
Report Number0009617840-2021-00022
Device Sequence Number11647115
Product Code OLO
UDI-Device Identifier00889024505179
UDI-Public(01)00889024505179(10)J190690
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8020-007-00
Device Lot NumberJ190690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale
Patient Weight125 KG
Patient EthnicityNon Hispanic
Patient RaceWhite